Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Hi my daughter has cough and cold with noisy breathing

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1773 Questions
Question
Hi my daughter has cough and cold with noisy breathing in the night, the pediatrician gave saline drops, mucolite and maxtra drops. Now she is not waking up for feeds and sleeping always is it normal or should I stop the medication and visit doctor again? If we have to continue medication for how many days should it be used?
Posted Sat, 2 Dec 2017 in Child Health
 
 
Answered by Dr. Arun 31 minutes later
Brief Answer:
Better to visit doctor again

Detailed Answer:
Hi
Thanks for writing to us.
There could be two possibilities why your child is drowsy and sleeping and not taking feeds.
1. Maxtra - has antihistamines which can cause sleep.
2. Increase in infection which can cause sleepiness.
In any case my advice
1. Try waking your child and feed.
2. Avoid further doses of Maxtra.
3. Consult your doctor and get your child examined to rule out increase in infection.
Usually medicine induced sleepiness should settle in 8 hours if not given excessively.
Wishing your child good health.
Dr Arun
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor